Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online
Ask a Urologist   »  

Tiny red spot appeared on penis shaft. No relief from anti allergic drug. Effective remedy?

User rating for this question
Answered by

Practicing since : 2003
Answered : 2189 Questions

The query pertains to the red areas that I developed on the shaft of my penis, under my foreskin (i am uncircumsized) which now have some tiny yellow dots as well. These are not very painful, but definetly a source of discomfort. I have never had sex.

I have not been on any medication, but for the last three days when I have taken an anti-allergic. But this problem is older.
Request you to kindly help me with the diagnosis. Thanks
Posted Sat, 27 Apr 2013 in Penis Problems
Answered by Dr. Jonas Sundarakumar 37 minutes later
Hello and welcome to Healthcare Magic. Thanks for your query.

I will certainly help and advise you regarding your problem. In order to guide you better, can you please provide the following clarifications...

- How long have you been having this problem?
- Can you describe the size and shape of these red areas?
- Are they raised or flat?
- Do you have any itching or discharge of any secretions?
- Do you have any burning sensation while passing urine?

Please get back to me with these details, so that I can advise you in a better way.

Dr. Jonas Sundarakumar
Consultant Psychiatrist & Sexologist
Above answer was peer-reviewed by
Follow-up: Tiny red spot appeared on penis shaft. No relief from anti allergic drug. Effective remedy? 17 minutes later

Thank you Sir for your comments.

- I have actually observed red spots once in the past as well, some weeks back, but they have resurfaced again. There may be some correlation with masturbation, though that is a conjecture. I do clean my genitals daily though, and immediately after masturbation as well, which is once or twice a week

- The red spots are basically spread over (have lightened a bit), and the yellow spots that I last observed have also faded a bit. However, if the experience of last time is to be taken, they would come back if i masturbate.

- They are totally flat, just gives a perception of a wound or something

- I would not say that it itches much. I do not thing there are any secretions either.

- There is no burning sensation while passing urine.

Many thanks for your help. Regards

Answered by Dr. Jonas Sundarakumar 13 hours later
Hello again and thanks for your clarifications.

From the description of your symptoms, it appears that you are suffering from a 'balanitis', which is an infection of the glans penis. This can be caused by a bacterial or a fungal (yeast) infection. It is relatively common in young males and it is not a sexually transmitted infection.

For this, I would suggest the following measures:

- Wash the area (with the foreskin fully retracted) three to four times daily with diluted Betadine solution (about three capfulls of Betadine solution diluted in half a mug of water) Betadine solution will be available in any local pharmacy.

- After washing and patting dry with a clean cloth, apply a thin layer of Clotrimazole (Candid) or Miconazole (Micoderm) cream twice a day over the affected areas.

- Keep the surrounding areas clean, sweat-free and dry.

- Avoid using any strongly perfumed soap or shower gels.

- Avoid wearing tight clothing and wear loose cotton underwear.

If these measures are followed, your lesion should most likely settle down gradually within a week to 10 days. In case it doesn't, then you have to see a dermatologist for certain tests like a swab test or a scraping test.

Dr. Jonas Sundarakumar
Consultant Psychiatrist & Sexologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor